MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10800703
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A risk manager reported an issue with a 24cm schon xl double lumen catheter.It was reported that the device required replacement due to a hole in the blue port catheter/extension leg.The original catheter was placed and heparinized.Ir did not recognize the leak but it was reported they barely had the catheter un-clamped for any long length of time.Dialysis treatment was started, and a hole was noted during aspiration and flushing, which resulted in a leak in blue port.Ir was notified and the catheter was exchanged.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) used schon dialysis catheter.The returned sample was placed in water and air was applied to the catheter and the hole was confirmed in the extension leg.(b)(4) and the dialysis catheter complaint sample was sent to supplier/manufacturer (martech) for sample evaluation/root cause determination and dhr review of the reported lot number.  per (b)(4) response, the hole in the extension tubing is consistent with those generated by the clamp when closing it with the guidewire still inside the catheter [extension leg tubing].  the dhr review show no issues of concern.  the customer's reported complaint of a "hole in the blue port catheter/extension leg" was confirmed.The root cause of the hole in the extension leg tubing is likely due to handling damage by end user closing device clamp with guidewire inside of the extension leg tubing.Labeling review: the instructions for use, which is supplied to the end user with states; "clamping the catheter repeatedly in the same spot could weaken the tubing.  change the position of the clamps regularly to prolong the life of the tubing." a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lot met all distribution specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15638252
Report Number1319211-2022-00042
Device Sequence Number6518708
Product Code MSD
UDI-Device IdentifierH787108007035
UDI-PublicH787108007035
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number10800703
Device Lot NumberMQFK520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight63 KG